MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. SUCTION COAGULATOR HDSW 10FR; SUCTION COAGULATOR HANDSWITCHING 10 FR

MEGADYNE MEDICAL PRODUCTS, INC. SUCTION COAGULATOR HDSW 10FR; SUCTION COAGULATOR HANDSWITCHING 10 FR
Catalog Number 004125
Health Effect - Clinical Codes Tissue Damage (2104); Partial thickness (Second Degree) Burn (2694)
Date of Event 10/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch # unk.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: what is the surgeon¿s experience with the device? no, he has been using this device at this facility since 2013.Was the shaft rested against the patient¿s mouth and lip during use? yes, per one of the scrub technicians, the shaft rests against the side of mouth briefly.What action was taken to minimize heat transfer to the patient? the patient is lying on a cautery pad on the or bed as well as having a disposable pad placed in the abdomen.Is the customer alleging that the device may have caused or contributed to the patient burn? the physician suggested faulty insulation on the device.Does the surgeon believe that there was a malfunction of the device that lead to the patient burn? yes, faulty insulation.Was the device defective in any way? not that we could tell.If so, how?.
 
Event or Problem Description
It was reported that the doctor performed a tonsilectomy and adenoidectomy on a patient and, after the procedure was completed, noticed a second degree burn with blisters to the right corner of the patient's mouth, on both the lip and mouth.The patient was treated with bacitracin ointment and released.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/20/2019.Investigation summary: one each 004125 lot 193819 was received for evaluation.The device was functionally tested and found to be performing within specifications.No abnormalities were observed during visual inspection.The complaint is unconfirmed.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.

Brand Name
SUCTION COAGULATOR HDSW 10FR
Common Device Name
SUCTION COAGULATOR HANDSWITCHING 10 FR
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key9264015
Report Number1721194-2019-00128
Device Sequence Number1873690
Product Code GEI
UDI-Device Identifier10614559105146
UDI-Public10614559105146
Combination Product (Y/N)N
PMA/510(K) Number
K072559
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number004125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer11/05/2019
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date11/20/2019
Patient Sequence Number1